MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 15 CM (6") APPX 0.28 ML, J-LOOP W/BONDED CLAVE®, LUER SLIP; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 15 CM (6") APPX 0.28 ML, J-LOOP W/BONDED CLAVE®, LUER SLIP; STOPCOCK, I.V. SET
Catalog Number IA-CU9014B
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one used ia-cu9014b j-loop w/ bonded clave for inspection.As received, a fold over stick down was observed on the clave.The reported complaint can be confirmed.The probable cause is due to access at an angled entry.The dfu states: when connecting a medical device to the female luer connector, do so slowly and straight.The conduit inside the connector may be damaged, resulting in fluid leakage and contamination, or occlusion.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.
 
Event or Problem Description
The event involved a 15 cm (6") appx 0.28 ml, j-loop w/bonded clave, luer slip where it was reported the customer connected a saline filled syringe to collect blood sample and then flush with saline.The saline solution leaked and overflowed from where the calve connector and syringe were connected.Medical device used in combination with the complaint product was a 2.5ml syringe.There was blood exposure outside the complaint product.The device was replaced.The event occurred at a hospital.A pre-use check was conducted in accordance with the statement in ifu.There was no damage to the product observed and no manipulation to the product was done.The event occurred during the use of the product and no adverse event was reported.
 
Additional Manufacturer Narrative
The device has been received for evaluation.Investigation is pending.

Brand Name
15 CM (6") APPX 0.28 ML, J-LOOP W/BONDED CLAVE®, LUER SLIP
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19536094
Report Number9617594-2024-00763
Device Sequence Number12368495
Product Code FMG
UDI-Device Identifier00887709012707
UDI-Public(01)00887709012707(17)280801(10)13730773
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIA-CU9014B
Device Lot Number13730773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 ML SYRINGE, UNK MFR; SALINE, UNK MFR
Patient SexUnknown